Alert archive / Tennessee / Tornado Warnings in 2012

Tornado Warning 54, NWS Morristown, TN

March 2, 20126 counties in Tennessee

NWS Morristown, TN issued this tornado warning at Mar 2, 2012, 9:41 PM EST for 6 counties in Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 9:41 PM EST (02:41 UTC)
Expired
Mar 2, 2012, 10:15 PM EST
In force
34 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Anderson County, TN, Grainger County, TN, Jefferson County, TN, Knox County, TN, Sevier County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 30 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 9:45 PM ESTTSTM WND DMGBlaine, TNSEVERAL TREES DOWN.
Mar 2, 10:05 PM ESTTORNADO3 S Mascot, TNEF0 TORNADO WITH MAX WINDS OF 80 MPH. PATH LENGTH OF 2.1 MILES AND A WIDTH OF 100 YARDS. SPORADIC TREE DAMAGE AND ONE TRAILER ROLLED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 3:19 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WFUS54 KMRX 030241
TORMRX
TNC001-057-089-093-155-173-030315-
/O.NEW.KMRX.TO.W.0054.120303T0241Z-120303T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
941 PM EST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* TORNADO WARNING FOR...
  ANDERSON COUNTY IN EAST TENNESSEE...
  GRAINGER COUNTY IN EAST TENNESSEE...
  JEFFERSON COUNTY IN EAST TENNESSEE...
  KNOX COUNTY IN EAST TENNESSEE...
  SEVIER COUNTY IN EAST TENNESSEE...
  UNION COUNTY IN EAST TENNESSEE...

* UNTIL 1015 PM EST

* AT 937 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES EAST OF
  CLINTON. DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST AT 75 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  MAYNARDVILLE...JEFFERSON CITY...RUTLEDGE...DANDRIDGE...NEW
  MARKET...PAULETTE...MALONEYVILLE...KIMBERLIN HEIGHTS...MASCOT...
  MCMAHAN...STRAWBERRY PLAINS...LUTTRELL...KODAK...BLAINE...
  PIEDMONT...JOPPA AND BUFFALO SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FRIDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.

&&

LAT...LON 3591 8335 3588 8408 3613 8412 3635 8354
TIME...MOT...LOC 0241Z 251DEG 65KT 3608 8393

$$
1 follow-up statement
123 
WWUS54 KMRX 030255
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
955 PM EST FRI MAR 2 2012

TNC001-030305-
/O.CAN.KMRX.TO.W.0054.000000T0000Z-120303T0315Z/
ANDERSON TN-
955 PM EST FRI MAR 2 2012

...THE TORNADO WARNING FOR ANDERSON COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED ANDERSON COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FRIDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST
VIRGINIA.

LAT...LON 3635 8355 3591 8335 3588 8397 3619 8395
TIME...MOT...LOC 0255Z 255DEG 57KT 3603 8374

$$

TNC057-089-093-155-173-030315-
/O.CON.KMRX.TO.W.0054.000000T0000Z-120303T0315Z/
UNION TN-GRAINGER TN-JEFFERSON TN-KNOX TN-SEVIER TN-
955 PM EST FRI MAR 2 2012

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EST FOR
SEVIER...KNOX...JEFFERSON...GRAINGER AND UNION COUNTIES...

AT 951 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MASCOT...OR 8
MILES EAST OF KNOXVILLE...MOVING EAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  JEFFERSON CITY...RUTLEDGE...DANDRIDGE...NEW MARKET...MCMAHAN...
  LUTTRELL...STRAWBERRY PLAINS...BLAINE...KODAK...JOPPA...PIEDMONT...
  BUFFALO SPRINGS AND BIRD CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FRIDAY EVENING 
FOR SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

&&

LAT...LON 3635 8355 3591 8335 3588 8397 3619 8395
TIME...MOT...LOC 0255Z 255DEG 57KT 3603 8374

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Mar 2, 6:56 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 2, 6:56 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
656 PM EST FRI MAR 2 2012

.AVIATION...WARM FRONT OVER NORTHEAST TENNESSEE WITH COLD FRONT NOW
MOVING INTO MIDDLE TENNESSEE. SEVERE THUNDERSTORMS WILL CONTINUE
OVER EAST TN THE NEXT FEW HOURS. STRONG WINDS...HEAVY RAIN AND HAIL
POSSIBLE AT TYS AND CHA WITH THUNDERSTORMS. WILL ALSO SEE A WIND
SHIFT FROM SOUTH TO WEST BEHIND THE FRONT LATE THIS EVENING OR BY
ABOUT 6Z...A LITTLE LATER AT TRI. WILL GO WITH PREDOMINATELY VFR
CONDITIONS UNTIL THE COLD FRONT MOVES THROUGH BUT LOWER CONDITIONS
ARE POSSIBLE WITH THE STRONGER STORMS. LOWER CEILINGS FOR A FEW
HOURS WITH FRONT AND THEN IMPROVING BY ABOUT 12Z SATURDAY.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH UNTIL 4 AM EST SATURDAY FOR THE FOLLOWING ZONES:
     CHEROKEE...CLAY.

TN...FLOOD WATCH UNTIL 4 AM EST /3 AM CST/ SATURDAY FOR THE FOLLOWING
     ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...
     BRADLEY...CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...
     EAST POLK...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...
     HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...
     MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...
     NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
     NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...
     SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST
     GREENE...SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...
     WASHINGTON TN...WEST POLK.

     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...UNICOI.

VA...FLOOD WATCH UNTIL 4 AM EST SATURDAY FOR THE FOLLOWING ZONES:
     LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

TD
Hazardous weather outlook, Mar 2, 1:14 PM EST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
114 PM EST FRI MAR 2 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-031815-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
114 PM EST FRI MAR 2 2012 /1214 PM CST FRI MAR 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WARM FRONT LIFTED NORTHEAST THROUGH MUCH OF SOUTHEAST TENNESSEE
AND MOST OF THE CUMBERLAND PLATEAU...LATE THIS MORNING AND EARLY
AFTERNOON. ISOLATED TO SCATTERED STRONG TO SEVERE STORMS HAD
DEVELOPED IN THE VERY WARM AND MOIST AIRMASS BEHIND THE WARM FRONT.
THE THREAT OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
WILL CONTINUE FOR THE REST OF THE AFTERNOON.

LATER THIS EVENING AND OVERNIGHT...A SQUALL LINE OF STRONG TO
SEVERE STORMS IS EXPECTED ALONG OR AHEAD OF THE COLD FRONT. THIS
SQUALL LINE IS EXPECTED TO QUICKLY RACE EASTWARD ACROSS THE
TENNESSEE RIVER VALLEY LATE THIS EVENING...BRINGING WIDESPREAD
DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ACROSS THE SOUTHERN
APPALACHIAN REGION. LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE
AGAIN WITH THESE STORMS.

WINDY CONDITIONS WILL AFFECT THE HIGHER TERRAIN AREAS...AND A FLOOD
WATCH IS ALSO IN EFFECT FOR THE REGION THROUGH 4AM EST SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

COLDER AIR WILL MOVE INTO THE SOUTHERN APPALACHIAN REGION FOR THIS
WEEKEND...WITH AN UPPER LEVEL DISTURBANCE DROPPING SOUTHEASTWARD
FROM THE OHIO VALLEY ON SUNDAY AND SUNDAY NIGHT. THIS SYSTEM COULD
PRODUCE LIGHT SNOWFALL ACCUMULATIONS OVER SOUTHWEST VIRGINIA AND
NORTHEAST TENNESSEE ON SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS STRONGLY NEEDED THIS AFTERNOON AND EVENING...
AND POSSIBLY JUST BEYOND MIDNIGHT.

TG

In the hours before

Local storm report, Mar 2, 8:31 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
831 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TORNADO          MURPHY                  35.09N 84.03W
03/02/2012                   CHEROKEE           NC   TRAINED SPOTTER

            POSSIBLE TORNADO. TORNADO SPOTTED ON REGAL RD. STRUCTURAL
            DAMAGE TO A BUILDING.

&&
Local storm report, Mar 2, 8:47 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
847 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             ONEIDA                  36.50N 84.51W
03/02/2012  E1.75 INCH       SCOTT              TN   PUBLIC

&&
Local storm report, Mar 2, 9:08 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
908 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             JONESVILLE              36.69N 83.12W
03/02/2012  E1.00 INCH       LEE                VA   911 CALL CENTER

&&
Local storm report, Mar 2, 9:10 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
910 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TORNADO          HARROGATE-SHAWANEE      36.58N 83.64W
03/02/2012                   CLAIBORNE          TN   911 CALL CENTER

            POSSIBLE TORNADO...DISPATCH REPORTED TREES DOWN AND A FEW
            HOUSES DAMAGED.

&&
Local storm report, Mar 2, 9:25 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
925 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TORNADO          EWING                   36.63N 83.43W
03/02/2012                   LEE                VA   BROADCAST MEDIA

            POSSIBLE TORNADO IN EWING...DISPATCH REPORTING A HOME WAS
            DESTROYED.

&&
Local storm report, Mar 2, 9:35 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
935 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     HAIL             HONAKER                 37.02N 81.98W
03/02/2012  E0.75 INCH       RUSSELL            VA   EMERGENCY MNGR

1109 AM     HAIL             WEBER CITY              36.62N 82.56W
03/02/2012  E1.00 INCH       SCOTT              VA   TRAINED SPOTTER

1204 PM     TSTM WND DMG     1 W WHITWELL            35.20N 85.54W
03/02/2012                   MARION             TN   EMERGENCY MNGR

            RV BLOWN OVER.

1210 PM     HAIL             JASPER                  35.06N 85.63W
03/02/2012  E1.00 INCH       MARION             TN   PUBLIC

1212 PM     HAIL             JASPER                  35.06N 85.63W
03/02/2012  E0.25 INCH       MARION             TN   EMERGENCY MNGR

1240 PM     TSTM WND DMG     HARRISON                35.13N 85.15W
03/02/2012                   HAMILTON           TN   EMERGENCY MNGR

            NUMEROUS TREES DOWN. DOCK AND BOATS DAMAGED. NUMEROUS
            HOMES WITH DAMAGE.

1240 PM     TSTM WND DMG     6 NW PHILADELPHIA       35.74N 84.48W
03/02/2012                   ROANE              TN   911 CALL CENTER

            TREES AND POWER LINES DOWN.

1250 PM     TORNADO          OOLTEWAH                35.06N 85.09W
03/02/2012                   HAMILTON           TN   TRAINED SPOTTER

            POSSIBLE TORNADO. TORNADO SPOTTED JUST WEST OF INTERSTATE
            75 ON HUNTER RD.

1255 PM     TSTM WND DMG     3 E CLEVELAND           35.18N 84.81W
03/02/2012                   BRADLEY            TN   TRAINED SPOTTER

            HOMES DAMAGED AND NUMEROUS TREES DOWN IN THE PROSPECT
            COMMUNITY.

0100 PM     TSTM WND DMG     CLEVELAND               35.18N 84.87W
03/02/2012                   BRADLEY            TN   TRAINED SPOTTER

            SEVERAL TREES DOWN. TRAMPOLINE IN A TREE. POWER LINES
            DOWN

0105 PM     TORNADO          CLEVELAND               35.18N 84.87W
03/02/2012                   BRADLEY            TN   EMERGENCY MNGR

            *** 6 INJ *** EMERGENCY MANAGER REPORTS 100 HOMES DAMAGED
            AND SEVERAL BUSINESSES DAMAGED

0120 PM     TSTM WND DMG     DRYDEN                  36.78N 82.94W
03/02/2012                   LEE                VA   911 CALL CENTER

            FEW TREES DOWN.

0130 PM     TORNADO          7 WSW ETOWAH            35.30N 84.64W
03/02/2012                   MCMINN             TN   TRAINED SPOTTER

            POSSIBLE TORNADO. TORNADO SPOTTED NEAR DELANO.

0133 PM     HAIL             ETOWAH                  35.33N 84.53W
03/02/2012  E1.00 INCH       MCMINN             TN   TRAINED SPOTTER

0140 PM     TORNADO          4 SW ETOWAH             35.29N 84.58W
03/02/2012                   MCMINN             TN   PUBLIC

            SEVERE DAMAGE TO A HOME INCLUDING WINDOWS BROKEN AND
            COLLAPSED GARAGE. SEVERAL LARGE TREES AND POWER LINES
            REPORTED DOWN.

0154 PM     TORNADO          TELLICO PLAINS          35.37N 84.30W
03/02/2012                   MONROE             TN   DEPT OF HIGHWAYS

            NUMEROUS TREES DOWN...MAJOR DAMAGE TO MOBILE
            HOMES...NUMEROUS HOUSES DAMAGED.

0348 PM     HAIL             3 N DUNLAP              35.42N 85.39W
03/02/2012  E0.50 INCH       SEQUATCHIE         TN   911 CALL CENTER

0412 PM     HAIL             PIKEVILLE               35.61N 85.20W
03/02/2012  E0.88 INCH       BLEDSOE            TN   911 CALL CENTER

0506 PM     HAIL             KINGSTON                35.87N 84.51W
03/02/2012  E0.25 INCH       ROANE              TN   PUBLIC

            PEA SIZED HAIL IN KINGSTON.

0524 PM     HAIL             OAK RIDGE               35.96N 84.30W
03/02/2012  E0.25 INCH       ROANE              TN   PUBLIC

            PEA SIZED HAIL NEAR ORNL IN OAK RIDGE.

0545 PM     TORNADO          DAYTON                  35.49N 85.01W
03/02/2012                   RHEA               TN   BROADCAST MEDIA

            A DOUBLE-WIDE TRAILOR WAS PULLED OFF ITS FOUNDATION AND
            FLIPPED.

0600 PM     HAIL             SOUTH PITTSBURG         35.02N 85.71W
03/02/2012  E1.00 INCH       MARION             TN   NWS EMPLOYEE

            QUARTER SIZE HAIL IN SOUTHS PITTSBURG.

0600 PM     HAIL             3 SW JASPER             35.03N 85.67W
03/02/2012  E2.75 INCH       MARION             TN   EMERGENCY MNGR

0605 PM     HAIL             JASPER                  35.06N 85.63W
03/02/2012  E0.25 INCH       MARION             TN   EMERGENCY MNGR

            PEA SIZED HAIL IN JASPER.

0606 PM     HAIL             JASPER                  35.06N 85.63W
03/02/2012  E1.75 INCH       MARION             TN   TRAINED SPOTTER

            SPOTTER REPORTED GOLFBALL-SIZE HAIL AT THE GRANDVIEW
            MEDICAL CENTER.

0608 PM     HAIL             JELLICO                 36.58N 84.13W
03/02/2012  E1.75 INCH       CAMPBELL           TN   PUBLIC

            GOLF BALL SIZE HAIL IN DOWNTOWN JELLICO.

0612 PM     HAIL             NIOTA                   35.51N 84.55W
03/02/2012  E0.75 INCH       MCMINN             TN   AMATEUR RADIO

            DIME SIZE HAIL IN NIOTA.

0630 PM     HAIL             RED BANK                35.11N 85.29W
03/02/2012  E1.00 INCH       HAMILTON           TN   PUBLIC

0630 PM     TORNADO          CHATTANOOGA             35.07N 85.26W
03/02/2012                   HAMILTON           TN   PUBLIC

            PUBLIC REPORTED A TORNADO OUTSIDE OF CHATTANOOGA ON
            INTERSTATE I-24.

0631 PM     HAIL             CHATTANOOGA             35.07N 85.26W
03/02/2012  E1.75 INCH       HAMILTON           TN   NWS EMPLOYEE

0636 PM     HAIL             CHATTANOOGA             35.07N 85.26W
03/02/2012  E2.50 INCH       HAMILTON           TN   PUBLIC

            TENNIS BALL SIZE HAIL ON HIGHWAY 27 IN CHATTANOOGA.

0643 PM     HAIL             3 W OOLTEWAH            35.06N 85.14W
03/02/2012  E1.25 INCH       HAMILTON           TN   PUBLIC

0700 PM     HAIL             JONESVILLE              36.69N 83.12W
03/02/2012  E1.00 INCH       LEE                VA   911 CALL CENTER

0718 PM     HAIL             PIGEON FORGE            35.79N 83.56W
03/02/2012  E0.50 INCH       SEVIER             TN   AMATEUR RADIO

0725 PM     TSTM WND DMG     8 ESE BENTON            35.13N 84.52W
03/02/2012                   POLK               TN   911 CALL CENTER

            SEVERAL TREES DOWN.

0730 PM     HAIL             ONEIDA                  36.50N 84.51W
03/02/2012  E1.75 INCH       SCOTT              TN   PUBLIC

0750 PM     HAIL             MCDONALD                35.11N 84.98W
03/02/2012  E1.00 INCH       BRADLEY            TN   AMATEUR RADIO

0800 PM     HAIL             JELLICO                 36.58N 84.13W
03/02/2012  E1.75 INCH       CAMPBELL           TN   911 CALL CENTER

0800 PM     HAIL             WATERVILLE              35.11N 84.86W
03/02/2012  E1.25 INCH       BRADLEY            TN   AMATEUR RADIO

0803 PM     TORNADO          MURPHY                  35.09N 84.03W
03/02/2012                   CHEROKEE           NC   TRAINED SPOTTER

            POSSIBLE TORNADO. TORNADO SPOTTED ON REGAL RD. STRUCTURAL
            DAMAGE TO A BUILDING.

0829 PM     TORNADO          HARROGATE-SHAWANEE      36.58N 83.64W
03/02/2012                   CLAIBORNE          TN   911 CALL CENTER

            POSSIBLE TORNADO...DISPATCH REPORTED TREES DOWN AND A FEW
            HOUSES DAMAGED.

0842 PM     TORNADO          EWING                   36.63N 83.43W
03/02/2012                   LEE                VA   BROADCAST MEDIA

            POSSIBLE TORNADO IN EWING...DISPATCH REPORTING A HOME WAS
            DESTROYED.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:02 PM ESTTornado WarningMRXBlount, Cocke, Jefferson, Sevier43 min
Mar 2, 7:06 PM ESTTornado WarningMRXPolk39 min
Mar 2, 7:10 PM ESTSevere Thunderstorm WarningMRXBradley, Hamilton50 min
Mar 2, 7:10 PM ESTTornado WarningMRXCampbell, Scott50 min
Mar 2, 7:40 PM ESTTornado WarningMRXCocke, Sevier35 min
Mar 2, 7:48 PM ESTTornado WarningMRXCampbell, Claiborne, Scott42 min
Mar 2, 7:49 PM ESTTornado WarningMRXBradley, Hamilton, Polk26 min
Mar 2, 8:07 PM ESTTornado WarningMRXBledsoe, Rhea38 min
Mar 2, 8:10 PM ESTTornado WarningMRXPolk35 min
Mar 2, 8:21 PM ESTTornado WarningMRXClaiborne, Hancock, Hawkins39 min
Mar 2, 8:29 PM ESTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Scott46 min
Mar 2, 8:35 PM ESTTornado WarningMRXPolk40 min
Mar 2, 8:38 PM ESTTornado WarningMRXLoudon, Morgan, Rhea, Roane37 min
Mar 2, 8:56 PM ESTTornado WarningMRXHancock, Hawkins, Sullivan49 min
Mar 2, 9:05 PM ESTTornado WarningMRXAnderson, Knox, Morgan, Roane40 min
Mar 2, 9:14 PM ESTSevere Thunderstorm WarningMRXAnderson, Campbell, Claiborne, Grainger, Scott, Union46 min
Mar 2, 9:45 PM ESTTornado WarningMRXJohnson, Sullivan60 min
Mar 2, 9:59 PM ESTSevere Thunderstorm WarningMRXBlount, Knox, Sevier22 min
Mar 2, 9:59 PM ESTTornado WarningMRXClaiborne, Grainger, Greene, Hancock, Hawkins46 min
Mar 2, 10:05 PM ESTTornado WarningMRXCocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more25 min
Mar 2, 10:27 PM ESTSevere Thunderstorm WarningMRXCocke, Greene, Hamblen, Sevier, Unicoi48 min
Mar 2, 10:44 PM ESTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington46 min
Mar 2, 10:57 PM ESTSevere Thunderstorm WarningMRXUnicoi33 min

Nearby

Tornado Warnings in Tennessee, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.